PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Cells in $n$-fold hyperspaces

Volume 152 / 2018

Alejandro Illanes, Verónica Martínez-de-la-Vega Colloquium Mathematicum 152 (2018), 45-53 MSC: Primary 54B20; Secondary 54F15. DOI: 10.4064/cm7223-9-2017 Published online: 22 January 2018

Abstract

Given a metric continuum $X$, let $C_{n}(X)$ denote the hyperspace of nonempty closed subsets of $X$ with at most $n$ components. A $k$-od in $X$ is a subcontinuum $B$ of $X$ which contains a subcontinuum $A$ such that $B\setminus A$ has at least $k$ components. We prove that if $1\leq n\leq m$, then $C_{n}(X)$ contains an $m$-cell if and only if there exist positive integers $k_{1},\ldots ,k_{n}$ and pairwise disjoint subcontinua $B_{1},\ldots ,B_{n}$ of $X$ such that for each $i$, $B_{i}$ is a $k_{i}$-od in $X$ and $k_{1}+\cdots +k_{n}=m$.

Authors

  • Alejandro IllanesInstituto de Matemáticas
    Universidad Nacional Autónoma de México
    Circuito Exterior, Cd. Universitaria
    Cd. de México, Mexico 04510
    e-mail
  • Verónica Martínez-de-la-VegaInstituto de Matemáticas
    Universidad Nacional Autónoma de México
    Circuito Exterior, Cd. Universitaria
    Cd. de México, Mexico 04510
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image